| Catalog Number |
201-90133 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/28/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the tip of pyrenees torque driver stripped intra-operatively, during tightening.The procedure was completed successfully without surgical delay.No adverse consequences nor medical intervention were reported.
Event or Problem Description
Additional Manufacturer Narrative
A visual inspection was performed which confirmed that the distal tip of the torque driver was deformed in a rotational pattern.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot, and no similar complaints were identified.It was reported that during screw tightening, the tip of a pyrenees non-tapered torque driver stripped.Per additional information, the patient had hard bone.The instrument was used at a normal angle.The pyrenees surgical technique and device ifu were reviewed: ¿after all the tifix bone screws have been secured, utilize the torque limiting handle in conjunction with the torque limiting hexalobe shaft for final tightening of the bone screws.The torque limiting screwdriver will provide a locking torque of 20 in-lbs (2.26 nm) and ensure the tifix locking technology is fully engaged and not over tightened.The anti-torque instrument is available for both pyrenees constrained and translational.This instrument docks onto the plate and is used as an anti-torque device when final tightening.¿ the most likely cause of the reported event was determined to be due to the use of the device on harder than normal bone which placed excessive loading during screw insertion/tightening, which likely compromised the material integrity of the tip, resulting in the observed fracture.